Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2000, 11:45 PM CDT for Morgan County, Scott County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 11:45 PM CDT (04:45 UTC)
- Expired
- May 27, 2000, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, IL, Scott County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:50 PM CDT | Thunderstorm Wind | New Berlin, IL | Thunderstorm winds destroyed a house under construction one mile south of Loami. Also, numerous trees and tree limbs were blown down. One tree fell onto a car, destroying it in New Berlin. No injuries were reported. |
| May 27, 12:13 AM CDT | Hail 1 | Springfield, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 9:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS53 KILX 270446
SVRSPI
ILC137-167-171-270530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1145 PM CDT FRI MAY 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL ILLINOIS
MORGAN COUNTY IN CENTRAL ILLINOIS
SANGAMON COUNTY IN CENTRAL ILLINOIS
* UNTIL 1230 AM CDT
* AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LITERBERRY TO
JACKSONVILLE TO 3 MILES EAST OF MANCHESTER...MOVING EAST AT 40
MPH. AT 1130 PM...TREES WERE REPORTED BLOWN DOWN WITH THESE STORMS
ON ILLINOIS ROUTE 106...JUST WEST OF WINCHESTER BY SCOTT COUNTY
SHERIFF/S OFFICE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANCHESTER
JACKSONVILLE
MURRAYVILLE
LITERBERRY
WOODSON
ALEXANDER
FRANKLIN
PLEASANT PLAINS
SPRINGFIELD
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
&
LAT...LON 3988 9033 3972 9034 3953 9036 3953 8964
3977 8960 3989 8954
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 26, 9:32 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 935 PM CDT THU MAY 24 2000 NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS CNTRL IL! SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 63 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 50 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 61 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 47 min |
| May 27, 2:25 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.